Table of Contents Author Guidelines Submit a Manuscript
Case Reports in Hepatology
Volume 2017, Article ID 3864236, 4 pages
https://doi.org/10.1155/2017/3864236
Case Report

Diphenhydramine as a Cause of Drug-Induced Liver Injury

1Department of Gastroenterology and Hepatology, Weill Cornell Medical College, New York Presbyterian Hospital, New York, NY, USA
2Department of Pathology, Weill Cornell Medical College, New York Presbyterian Hospital, New York, NY, USA

Correspondence should be addressed to Yunseok Namn; gro.pyn@7009nuy

Received 18 November 2016; Accepted 10 January 2017; Published 26 January 2017

Academic Editor: Melanie Deutsch

Copyright © 2017 Yunseok Namn et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. H. J. Zimmerman, “Drug-induced liver disease,” Clinical Liver Disease, vol. 4, no. 1, pp. 73–96, 2000. View at Publisher · View at Google Scholar
  2. G. Ostapowicz, “Results of a prospective study of acute liver failure at 17 tertiary care centers in the United States,” Annals of Internal Medicine, vol. 137, no. 12, pp. 947–954, 2002. View at Publisher · View at Google Scholar
  3. A. M. Larson, J. Polson, R. J. Fontana et al., “Acetaminophen-induced acute liver failure: results of a United States multicenter, prospective study,” Hepatology, vol. 42, no. 6, pp. 1364–1372, 2005. View at Publisher · View at Google Scholar
  4. D. Gotthardt, C. Riediger, K. H. Weiss et al., “Fulminant hepatic failure: etiology and indications for liver transplantation,” Nephrology Dialysis Transplantation, vol. 22, supplement 8, pp. viii5–viii8, 2007. View at Publisher · View at Google Scholar · View at Scopus
  5. C. Stephens, R. J. Andrade, and M. I. Lucena, “Mechanisms of drug-induced liver injury,” Current Opinion in Allergy and Clinical Immunology, vol. 14, no. 4, pp. 286–292, 2014. View at Publisher · View at Google Scholar
  6. R. Marudanayagam, V. Shanmugam, B. Gunson et al., “Aetiology and outcome of acute liver failure,” HPB: The Official Journal of the International Hepato Pancreato Biliary Association, vol. 11, no. 5, pp. 429–434, 2009. View at Google Scholar
  7. M. Ghabril, N. Chalasani, and E. Björnsson, “Drug-induced liver injury: a clinical update,” Current Opinion in Gastroenterology, vol. 26, no. 3, pp. 222–226, 2010. View at Publisher · View at Google Scholar
  8. M. D. Leise, J. J. Poterucha, and J. A. Talwalkar, “Drug-induced liver injury,” Mayo Clinic Proceedings, vol. 89, no. 1, pp. 95–106, 2014. View at Publisher · View at Google Scholar
  9. N. Kaplowitz, “Drug-induced liver injury,” Clinical Infectious Diseases, vol. 38, no. 2, pp. S44–S48, 2004. View at Publisher · View at Google Scholar
  10. P. Sarges, J. M. Steinberg, and J. H. Lewis, “Drug-induced liver injury: highlights from a review of the 2015 literature,” Drug Safety, vol. 39, no. 9, pp. 801–821, 2016. View at Publisher · View at Google Scholar
  11. R. A. Roth and P. E. Ganey, “Intrinsic versus idiosyncratic drug-induced hepatotoxicity—two villains or one?” Journal of Pharmacology and Experimental Therapeutics, vol. 332, no. 3, pp. 692–697, 2010. View at Publisher · View at Google Scholar
  12. A. Reuben, D. G. Koch, and W. M. Lee, “Drug-induced acute liver failure: results of a U.S. multicenter, prospective study,” Hepatology, vol. 52, no. 6, pp. 2065–2076, 2010. View at Publisher · View at Google Scholar
  13. C. Lammert, S. Einarsson, C. Saha, A. Niklasson, E. Bjornsson, and N. Chalasani, “Relationship between daily dose of oral medications and idiosyncratic drug-induced liver injury: search for signals,” Hepatology, vol. 47, no. 6, pp. 2003–2009, 2008. View at Publisher · View at Google Scholar · View at Scopus
  14. R. Marudanayagam, V. Shanmugam, B. Gunson et al., “Aetiology and outcome of acute liver failure,” HPB, vol. 11, no. 5, pp. 429–434, 2009. View at Publisher · View at Google Scholar
  15. N. Chalasani, H. L. Bonkovsky, R. Fontana et al., “Features and outcomes of 899 patients with drug-induced liver injury: the DILIN prospective study,” Gastroenterology, vol. 148, no. 7, pp. 1340–1352.e7, 2015. View at Publisher · View at Google Scholar · View at Scopus
  16. S. R. Knowles, J. Uetrecht, and N. H. Shear, “Idiosyncratic drug reactions: the reactive metabolite syndromes,” The Lancet, vol. 356, no. 9241, pp. 1587–1591, 2000. View at Publisher · View at Google Scholar · View at Scopus
  17. B. Fromenty, “Drug-induced liver injury in obesity,” Journal of Hepatology, vol. 58, no. 4, pp. 824–826, 2013. View at Publisher · View at Google Scholar
  18. N. Chalasani, H. L. Bonkovsky, R. Fontana et al., “Features and outcomes of 899 patients with drug-induced liver injury: the DILIN prospective study,” Gastroenterology, vol. 148, no. 7, pp. 1340.e7–1352.e7, 2015. View at Publisher · View at Google Scholar